MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Implant and explant dates: if implanted or explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Device evaluation: the complaint lens was received.Lens returned cut in two pieces.Loose fibers/particles were observed on lens pieces related the handling of the unit out of a sterile environment.Both haptics was observed damaged/distorted.Both haptics were also observed smashed.Due to the conditions of the lens returned it is not possible to confirm if the defect observed is related to manufacturing process, as the reported lens was handling prior to insertion process.The complaint issue reported could not be verified.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found related to the complaint issue reported.There was no discrepancy found during the review).The product was manufactured and released according to specifications.A search revealed that no additional complaints were received from this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that intraocular lens was used as a scleral fixation intraocular lens.Reportedly, the physician had issue with the haptic after insertion where the haptic was reported as melted too short.The lens was inserted, removed and replaced within the same surgical procedure without patient injury or complications.Upon receipt and evaluation of the returned device, and it was determined that the haptic was damaged.No further information provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7993009
Report Number2648035-2018-01378
Device Sequence Number11205978
Product Code HQL
UDI-Device Identifier05050474530478
UDI-Public(01)05050474530478(17)201104
Combination Product (Y/N)Y
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2020
Device Model NumberZ9002
Device Catalogue NumberZ900200090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/24/2018
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date10/22/2018
Supplement Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005